Alert archive / North Carolina / Wind Advisories in 2020

Wind Advisory 3, NWS Raleigh, NC

October 28, 202031 counties in North Carolina

NWS Raleigh, NC issued this wind advisory at Oct 28, 2020, 2:26 PM EDT for 31 counties in North Carolina. It took effect at Oct 29, 2020, 10:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2020, 2:26 PM EDT (18:26 UTC)
In effect from
Oct 29, 2020, 10:00 AM EDT
Expired
Oct 29, 2020, 4:49 PM EDT
In force
7 hr
Issued by
NWS Raleigh, NC
All 31 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2020-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2020-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

789 
WWUS72 KRAH 281826
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
226 PM EDT Wed Oct 28 2020

NCZ007>011-021>028-038>043-073>078-083>086-088-089-290230-
/O.NEW.KRAH.WI.Y.0003.201029T1400Z-201029T2300Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-
Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-
Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson, 
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, 
Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington,
Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, 
Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, 
Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, 
Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, 
Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, 
Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, 
Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro,
Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, 
Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, 
Hope Mills, Clinton, and Roseboro
226 PM EDT Wed Oct 28 2020

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM EDT THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Central North Carolina.

* WHEN...From 10 AM to 7 PM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
475 
WWUS72 KRAH 282306
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
706 PM EDT Wed Oct 28 2020

NCZ021-022-038-290015-
/O.CAN.KRAH.WI.Y.0003.201029T1400Z-201029T2300Z/
Forsyth-Guilford-Davidson-
Including the cities of Winston-Salem, Greensboro, High Point, 
Lexington, and Thomasville
706 PM EDT Wed Oct 28 2020

...WIND ADVISORY HAS BEEN REPLACED WITH A TROPICAL STORM 
WARNING...

The Wind Advisory previously in effect for Forsyth, Davidson and 
Guilford Counties has been replaced with a Tropical Storm Warning.

Sustained winds of 15 to 25 mph with gusts up to 45 mph are 
expected from the late morning through the afternoon hours on 
Thursday. 

$$

NCZ007>011-023>028-039>043-073>078-083>086-088-089-291000-
/O.CON.KRAH.WI.Y.0003.201029T1400Z-201029T2300Z/
Person-Granville-Vance-Warren-Halifax-Alamance-Orange-Durham-
Franklin-Nash-Edgecombe-Randolph-Chatham-Wake-Johnston-Wilson-
Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond-Scotland-
Hoke-Cumberland-Sampson-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson, 
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, 
Scotland Neck, Burlington, Graham, Mebane, Hillsborough, 
Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton,
Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, 
Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, 
Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, 
Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, 
Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro,
Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, 
Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, 
Hope Mills, Clinton, and Roseboro
706 PM EDT Wed Oct 28 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EDT
THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Most of central North Carolina.

* WHEN...From 10 AM to 7 PM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Blaes
076 
WWUS72 KRAH 290823
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
423 AM EDT Thu Oct 29 2020

NCZ007>011-023>028-039>043-073>078-083>086-088-089-292000-
/O.CON.KRAH.WI.Y.0003.201029T1400Z-201029T2300Z/
Person-Granville-Vance-Warren-Halifax-Alamance-Orange-Durham-
Franklin-Nash-Edgecombe-Randolph-Chatham-Wake-Johnston-Wilson-
Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond-Scotland-
Hoke-Cumberland-Sampson-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson, 
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, 
Scotland Neck, Burlington, Graham, Mebane, Hillsborough, 
Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton,
Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, 
Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, 
Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, 
Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, 
Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro,
Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, 
Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, 
Hope Mills, Clinton, and Roseboro
423 AM EDT Thu Oct 29 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM EDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Most of central North Carolina.

* WHEN...From 10 AM to 7 PM EDT today and tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
029 
WWUS72 KRAH 291342
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
942 AM EDT Thu Oct 29 2020

NCZ007>011-023>028-039>043-073>078-083>086-088-089-292300-
/O.CON.KRAH.WI.Y.0003.201029T1400Z-201029T2300Z/
Person-Granville-Vance-Warren-Halifax-Alamance-Orange-Durham-
Franklin-Nash-Edgecombe-Randolph-Chatham-Wake-Johnston-Wilson-
Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond-Scotland-
Hoke-Cumberland-Sampson-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson, 
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, 
Scotland Neck, Burlington, Graham, Mebane, Hillsborough, 
Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton,
Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, 
Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, 
Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, 
Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, 
Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro,
Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, 
Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, 
Hope Mills, Clinton, and Roseboro
942 AM EDT Thu Oct 29 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph
  expected. Isolated gusts to around 60 mph will be possible over
  the northern Piedmont.

* WHERE...Most of central North Carolina.

* WHEN...Until 7 PM EDT this evening. The strongest winds are
  expected to occur between 10 AM and 2 PM. 

* IMPACTS...Strong wind gusts will damage trees and cause 
  scattered to numerous power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
472 
WWUS72 KRAH 291421
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
1021 AM EDT Thu Oct 29 2020

NCZ007>011-023>028-039>043-073>077-292300-
/O.UPG.KRAH.WI.Y.0003.000000T0000Z-201029T2300Z/
/O.NEW.KRAH.HW.W.0001.201029T1421Z-201029T2300Z/
Person-Granville-Vance-Warren-Halifax-Alamance-Orange-Durham-
Franklin-Nash-Edgecombe-Randolph-Chatham-Wake-Johnston-Wilson-
Stanly-Montgomery-Moore-Lee-Harnett-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson, 
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, 
Scotland Neck, Burlington, Graham, Mebane, Hillsborough, 
Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton,
Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, 
Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, 
Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, 
Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, 
Sanford, Lillington, Angier, Buies Creek, Erwin, and Dunn
1021 AM EDT Thu Oct 29 2020

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 60 mph.

* WHERE...The Piedmont, northern Sandhills, and northern Coastal
  Plain of central North Carolina, approximately along and north
  of a line from the cities of Albemarle to Sanford to Rocky 
  Mount and Tarboro.

* WHEN...Until 7 PM EDT this evening. The strongest winds are
  likely to occur through 2 PM. 

* IMPACTS...Damaging winds will blow down trees and power lines.
  Numerous to widespread power outages are expected. Travel will
  be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NCZ078-083>086-088-089-292300-
/O.CON.KRAH.WI.Y.0003.000000T0000Z-201029T2300Z/
Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
Including the cities of Goldsboro, Wadesboro, Polkton, 
Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, Raeford, 
Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro
1021 AM EDT Thu Oct 29 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Wayne, Scotland, Richmond, Hoke, Anson, Sampson and 
  Cumberland Counties.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and scattered power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
577 
WWUS72 KRAH 292049
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
449 PM EDT Thu Oct 29 2020

NCZ007>011-023>028-039>043-073>077-292200-
/O.CAN.KRAH.HW.W.0001.000000T0000Z-201029T2300Z/
Person-Granville-Vance-Warren-Halifax-Alamance-Orange-Durham-
Franklin-Nash-Edgecombe-Randolph-Chatham-Wake-Johnston-Wilson-
Stanly-Montgomery-Moore-Lee-Harnett-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson, 
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, 
Scotland Neck, Burlington, Graham, Mebane, Hillsborough, 
Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton,
Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, 
Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, 
Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, 
Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, 
Sanford, Lillington, Angier, Buies Creek, Erwin, and Dunn
449 PM EDT Thu Oct 29 2020

...HIGH WIND WARNING IS CANCELLED...

Winds will continue to diminish as Post Tropical Cyclone Zeta
races away from North Carolina.

$$

NCZ078-083>086-088-089-292200-
/O.CAN.KRAH.WI.Y.0003.000000T0000Z-201029T2300Z/
Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
Including the cities of Goldsboro, Wadesboro, Polkton, 
Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, Raeford, 
Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro
449 PM EDT Thu Oct 29 2020

...WIND ADVISORY IS CANCELLED...

Winds will continue to diminish as Post Tropical Cyclone Zeta
races away from North Carolina.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Oct 28, 2:04 PM EDT, 22 minutes earlier.

Area forecast discussion, Oct 28, 2:04 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
204 PM EDT Wed Oct 28 2020

.SYNOPSIS...
High pressure will remain over NC today into tonight. The remnants
of Tropical Cyclone Zeta will quickly move into the southern
Appalachians on Thursday afternoon and off the Virginia coast
Thursday night. A trailing cold front will sweep across the area
Thursday night and early Friday. High pressure will build into the
region on late Friday into the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1030 AM Wednesday...

Morning forecast update has been sent to raise PoP over the wrn half
of cntl NC to account for the warm advection "wing" of rain now
overspreading the srn Piedmont. Up to a tenth or two of rain will
consequently result over the nw Piedmont/Triad region through early-
mid afternoon. This rain, along with that which results directly
from Zeta on Thu, is likely to maintain a shallow layer of stability
and cold air damming over portions of the Piedmont, where strong
momentum aloft will not be able to penetrate the boundary layer. As
such, currently advertised wind gusts over the Piedmont for Thu,
particularly the nrn half, are uncertain and subject to significant
downward revisions in subsequent forecasts.

.PREV DISCUSSION... /ISSUED 300 AM EDT Wed Oct 28 2020/

Today will be another day starting out with low clouds and patchy
dense fog before some cloud cover begins to mix out in the east.
Meanwhile, moisture associated with a front along the Appalachian
Mountains will persist through the day, keeping conditions cloudy in
the Triad through the day. Some scattered showers should slide into
western counties during the afternoon hours, generally remaining
west of the Triangle through the daytime. Highs will range from the
upper 60s in the Triad with extensive cloud cover to the upper 70s
in the southeast with partial sunshine.

Hurricane Zeta will make landfall along the Louisiana coast this
evening, advancing northeast into northern Georgia by sunrise.
Models continue to tighten the gradient with precipitation
associated with the storm, and while likely pops are in the forecast
for much of the Triad, most locations east of US-1 should remain dry
overnight. Temperatures will only fall in the mid 60s overnight,
meaning temperatures should remain nearly steady in the Triad.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
As of 300 AM Wednesday...

The Tuesday 11pm NHC forecast shows Zeta as a tropical depression
right near the triple point of TN, GA, and NC at sunrise Thursday
becoming post-tropical as it reaches southern NJ Thursday evening.
This means that the center of circulation with Zeta should skirt
just to our north and west. As stated earlier, numerical models
continue to tighten the gradient of rainfall with Zeta, and while
the northwestern half of the forecast area has likely pops, have
gone with just low chance pops down by Fayetteville and Sampson
County. Daytime rainfall ranges from just a few hundredths in the
southeast to three-quarters of an inch across the Triad.

The bigger impact with Zeta certainly seems to be with wind gusts.
While instability will be minimal on Thursday, resulting in only a
slight chance of thunderstorms, the boundary layer should still be
deep enough to allow stronger winds in the lowest mile of the
atmosphere to mix down to the surface. While regional models show
the potential for 30-40 mph winds, the SPC HREF ensemble mean shows
40-50 mph wind gusts across the entire forecast area. Bumped up wind
gusts with this forecast, and may not have increased them enough.
There is a strong possibility that some sort of an advisory will be
needed across the area. The southerly winds will allow for one more
warm day, with temperatures ranging from the mid 70s to the lower
80s.

Meanwhile, there is currently a large upper low over New Mexico
prompting winter storm warnings in NM, OK, and TX. A surface low
will develop with this upper low later today, and that surface low
will be along the TN/NC border Thursday evening by the time Zeta has
raced off to NJ. There will be a minimal gap in precipitation
between Zeta and this second storm, and the entire forecast area has
likely pops Thursday night as the cold front with this low pressure
system sweeps across North Carolina Thursday night. Instability will
remain minimal as the front moves through, but all locations are
under a marginal/level 1 risk for severe weather according to SPC.
While the primary threat will be damaging winds, an isolated tornado
cannot be ruled out. Cooler air will begin to filter in behind the
front, with overnight lows ranging from the mid 50s to mid 60s.

It will be important for folks to stay tuned to their weather radios
and local news stations through the evening and early overnight
hours should warnings be necessary as the best chances for severe
weather will be with the low and not so much with Zeta.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 200 PM Wednesday...

Friday and Saturday: The surface low will shift off the mid-Atlantic
coast Friday morning as the upper shortwave exits northeast of the
area. A cold front will (have) push(ed) through central NC (Thursday
night) early Friday in the wake of the low. Strong northwesterly
flow will advect some cooler, drier air into the area as high
pressure builds east with skies clearing out as well. Expect dry
weather to persist through Saturday night as the high ridges south
through central NC. As expected, temperatures will trend downward
through Saturday, with highs in the 60s on Friday but only reaching
mid 50s to low 60s on Saturday. Lows Friday night in the upper 30s
NW to mid 40s SE, increasing a couple of degrees for Saturday night.

Sunday onward: An upper trough will dig southeast out of central
Canada, extending through the Great Lakes and into the TN Valley on
Sunday and quickly moving east through the eastern US Sunday night.
A cold front will develop at the surface in response to the system
aloft and move through central NC on Sunday/Sunday night. Ahead of
the front, southwesterly flow will advect some warmer air into the
area, with highs in the low 60s NW to around 70 degrees SE. Cold
Canadian high pressure will dive south through the Plains and into
the Deep South, largely remaining west of the Appalachians through
Monday, but will ridge eastward into the mid-Atlantic and Southeast
US Monday and Tuesday. There is still a slight chance for some
precipitation over the area Sunday/Sunday night as the upper trough
swings through, however the models have trended drier. Cool, dry
weather is expected for Monday through Wednesday as the high moves
east-northeast through the Southeast and mid-Atlantic. Highs will
top out in the upper 40s to mid 50s on Monday, moderating a bit for
Tuesday, mid 50s to low 60s. Lowest lows will be on Monday night,
bottoming out in the mid 30s across the area. Otherwise, lows in the
mid 30s NW to low 40s SE are expected.

&&

.AVIATION /10Z WEDNESDAY THROUGH SUNDAY/...
As of 605 AM Wednesday...

INT/GSO/RWI have all had LIFR conditions develop overnight, while
RDU/FAY have had brief reductions in visibility. Still think that
restrictions should mix out at RDU/FAY/RWI by late morning, with IFR
ceilings remaining all day at INT/GSO and scattered showers arriving
by late afternoon. Rain will become steady late in the 12Z TAF
period at INT/GSO, while MVFR cigs will move in late at the other
TAF sites.

Outlook: The remnants of Zeta will move north and west of the
forecast area Thursday, with LLWS likely at most terminals during
the daytime hours as winds veer with height. The best chance of
showers Thursday will be in the Triad, with decreasing chances to
the east. A cold front will bring a chance of thunderstorms and
gusty winds to all locations Thursday night. Behind Thursday night's
cold front, northwest wind gusts up to 30 kt will be possible
Friday. VFR conditions are expected Friday through the weekend.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...MWS/Blaes
NEAR TERM...MWS/Green
SHORT TERM...Green/KC
LONG TERM...KC
AVIATION...Green
Hazardous weather outlook, Oct 28, 5:53 AM EDT, 8 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
553 AM EDT Wed Oct 28 2020

NCZ007>011-021>028-038>043-073>078-083>086-088-089-291200-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
553 AM EDT Wed Oct 28 2020

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Areas of dense fog are expected this morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The remnants of Tropical Cyclone Zeta will bring periods of rain,
locally heavy at times, and possibly some gusty winds Thursday and
Thursday night. In addition, there is a marginal risk of severe
thunderstorms, with a primary risk of damaging winds and a secondary
risk of tornadoes, from storms associated with Zeta on Thursday and
with a trailing cold front on Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 7:02 PM EDTTropical Storm WarningRAHDavidson, Forsyth, Guilford22 hr

Nearby

Wind Advisories in North Carolina, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.